Alert archive / Washington / Gale Warnings in 2021
Gale Warning 12, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 29, 2021, 2:33 PM PST. It took effect at Jan 29, 2021, 7:00 PM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2021, 2:33 PM PST (22:33 UTC)
- In effect from
- Jan 29, 2021, 7:00 PM PST
- Expired
- Jan 30, 2021, 8:51 AM PST
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
401 WHUS76 KSEW 292233 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 233 PM PST Fri Jan 29 2021 PZZ150-153-156-170-173-176-300645- /O.CON.KSEW.SC.Y.0027.000000T0000Z-210130T0300Z/ /O.UPG.KSEW.GL.A.0009.210130T0300Z-210130T1500Z/ /O.NEW.KSEW.GL.W.0012.210130T0300Z-210130T1500Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 233 PM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY... * WHAT...For the Small Craft Advisory, south to southeast winds 20 to 30 kt. For the Gale Warning, south to southeast winds 25 to 35 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 7 AM PST Saturday. For the Small Craft Advisory, until 7 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-133-300645- /O.EXB.KSEW.SC.Y.0027.210130T0200Z-210130T0600Z/ /O.UPG.KSEW.GL.A.0009.210130T0600Z-210130T1800Z/ /O.NEW.KSEW.GL.W.0012.210130T0600Z-210130T1800Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 233 PM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...For the Small Craft Advisory, south to southeast winds 15 to 25 kt. For the Gale Warning, southeast winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, from 10 PM this evening to 10 AM PST Saturday. For the Small Craft Advisory, from 6 PM to 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-300645- /O.EXB.KSEW.SC.Y.0027.210130T0200Z-210130T1800Z/ Admiralty Inlet- 233 PM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 PM this evening to 10 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
994 WHUS76 KSEW 300421 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 821 PM PST Fri Jan 29 2021 PZZ132-133-301230- /O.CON.KSEW.SC.Y.0027.000000T0000Z-210130T0600Z/ /O.CON.KSEW.GL.W.0012.210130T0600Z-210130T1800Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 821 PM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt. For the Small Craft Advisory, southeast winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, until 10 AM PST Saturday. For the Small Craft Advisory, until 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-301230- /O.CON.KSEW.GL.W.0012.000000T0000Z-210130T1500Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 821 PM PST Fri Jan 29 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...Southwest winds 25 to 35 kt and seas 6 to 11 ft at 12 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-301230- /O.CON.KSEW.SC.Y.0027.000000T0000Z-210130T1800Z/ Admiralty Inlet- 821 PM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 10 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
653 WHUS76 KSEW 300954 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 154 AM PST Sat Jan 30 2021 PZZ150-153-156-170-173-176-301800- /O.CON.KSEW.GL.W.0012.000000T0000Z-210130T1500Z/ /O.NEW.KSEW.SC.Y.0028.210130T1500Z-210201T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 154 AM PST Sat Jan 30 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM PST SUNDAY... The National Weather Service in Seattle has issued a Small Craft Advisory, which is in effect from 7 AM this morning to 5 PM PST Sunday. * WHAT...Southeast wind 25 to 35 kt easing to south wind 15 to 25 kt around daybreak. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 7 AM PST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132-133-301800- /O.CON.KSEW.GL.W.0012.000000T0000Z-210130T1800Z/ /O.NEW.KSEW.SC.Y.0028.210130T1800Z-210201T0100Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 154 AM PST Sat Jan 30 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PST SUNDAY... The National Weather Service in Seattle has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 5 PM PST Sunday. * WHAT...southeast winds 25 to 35 kt easing to 10 to 20 kt this afternoon then rising to 15 to 25 kt tonight and Sunday. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, until 10 AM PST Saturday. For the Small Craft Advisory, until 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-301800- /O.CON.KSEW.SC.Y.0027.000000T0000Z-210130T1800Z/ Admiralty Inlet- 154 AM PST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 10 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
228 WHUS76 KSEW 301651 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 851 AM PST Sat Jan 30 2021 PZZ132-133-310100- /O.CAN.KSEW.GL.W.0012.000000T0000Z-210130T1800Z/ /O.EXT.KSEW.SC.Y.0028.210130T1651Z-210201T0100Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 851 AM PST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PST SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...South to southeast winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...Until 5 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-310100- /O.CON.KSEW.SC.Y.0028.000000T0000Z-210201T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 851 AM PST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST SUNDAY... * WHAT...South winds 15 to 30 kt and seas 10 to 14 ft at 16 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 PM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-301800- /O.CON.KSEW.SC.Y.0027.000000T0000Z-210130T1800Z/ Admiralty Inlet- 851 AM PST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 10 AM PST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 29, 9:18 AM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Jan 29, 9:18 AM PST, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
918 AM PST Fri Jan 29 2021
.UPDATE...A few stubborn showers remain this morning, but still
expecting a dry afternoon most areas. The first of a series of
fronts arrives tonight, but will be rather weak. The ones that
follow Saturday night and again Monday will be more substantial in
terms of precipitation along with some gusty winds for the North
Interior. First thoughts on mountain snow are that advisory amounts
look possible for the higher passes (Stevens, etc) and probable for
places like Mt Baker and Paradise. Models and ensembles still
leaning toward a shift in pattern by mid next week which favors a
more north/northwest trajectory with weather systems that reach us.
More on that later. Aviation and marine discussions updated below. 27
&&
.SYNOPSIS...A front will approach the area later today and move
through tonight. Another system over the weekend for additional
lowland rain, mountain snow, and locally breezy winds. Drier
weather late Tuesday into Wednesday as a ridge builds offshore.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...Mostly cloudy skies for most
of the area this morning with patchy fog across the southern Puget
Sound area. Mainly dry weather today as the next front approaches
later, though some drizzle is possible morning. Showers will move
onshore into this evening and slide east tonight as the weak
front moves through. Lowland rain and light mountain snow through
Saturday morning. Breezy winds with the front, especially across
northern areas including the San Juan Islands, western
Whatcom/Skagit County, and Admiralty Inlet tonight into Saturday
morning with a few gusts of 30-40 MPH possible. Temperatures in
the mid to upper 40s through Saturday.
An upper trough will be offshore through Sunday for additional
lowland rain and mountain snow at times into early next week.
Precipitation for the lowlands will not be steady through the
weekend but rather times of showers for the area. The heaviest
mountain snow will be focused on the Olympics and North Cascades
through the weekend. Amounts of 4-6" possible for Snoqualmie Pass
through Sunday with a transition to rain possible Sunday afternoon
as snow levels increase to near 3500 feet. 6-8" for Stevens Pass
through the weekend. Temperatures in the upper 40s for Sunday.
.LONG TERM /MONDAY THROUGH THURSDAY/...The upper trough will
slowly slide east Monday and Tuesday for additional light lowland
rain and mountain snow. Precipitation may linger into Tuesday
night before drier weather for Wednesday as a ridge builds
offshore. Ensembles are consistent in a system sliding along the
ridge and moving through Western Washington late Thursday of next
week. Possibly a brief period of heavier mountain snow with this
system as well as lowland rain and breezy winds. Below average
temperatures may begin later next week depending on the position
of the ridge offshore as most guidance suggests troughing east of
the area. This will need to be monitored as we go through next
week. Temperatures from Monday through Thursday in the mid to
upper 40s. JD
&&
.AVIATION...Continued southerly flow aloft will persist across
the region through this afternoon with a moist air mass in place.
Current radar still showing some light showers around portions of
the Sound this morning lifting northward and satellite indicates
areas of fog across the central and southern Sound, Southwest
Interior, and along the Pacific Coast. Overall, this continues to
result in a mixed bag of flight conditions across the region this
morning, with many terminals reporting IFR to LIFR conditions
along the central and southern Sound. Overall, expect conditions
to start improving by late morning/early afternoon for IFR/LIFR
terminals as southerly winds and daytime mixing helps to lift
ceilings. However mid-level clouds will begin to arrive and
thicken later in the day ahead of an approaching front. This front
will bring a round of breezy southerly winds to most terminals
tonight along with steady rain and lowering ceilings.
KSEA...MVFR conditions near the terminal, however could still see
ceilings bounce around with some fog remaining in the vicinity of
the terminal. Expect overall improvement to VFR by late morning/early
afternoon. S/SE surface winds 4-8 kts, increasing to 8-12 kts
tonight. Lowering ceilings expected after 06z Sat with the approach
of the next frontal system. Cullen/Borth
&&
.MARINE...Increasing southerly flow across the coastal waters this
morning ahead of the next frontal system. Expect to see advisory
winds begin over the coastal waters by early afternoon. Maintained
the gale watch for tonight for the coastal waters and also east
entrance Strait and northern inland waters zones, as guidance
continues to indicate the potential of gales developing after
sunset through early morning. Another front arrives late Saturday
into Sunday for another round of at least advisory strength winds
across most of the waters. Cullen/Borth
&&
.HYDROLOGY...A series of fronts and associated trough will bring
some reasonably healthy QPF amounts in the Saturday/Monday
timeframe. This will cause some rises on area rivers, but, at this
time, it appears that the QPF and snow levels will remain low
enough to preclude any widespread flood concerns. Current guidance
puts the Skokomish River just short of minor flood stage by late
Sunday evening. The situation will be monitored.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from this evening through Saturday morning for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory from 10 AM this morning to 7 PM PST this
evening for Coastal Waters From Cape Flattery To James
Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
James Island Out 10 Nm-Coastal Waters From James Island To
Point Grenville 10 To 60 Nm-Coastal Waters From James
Island To Point Grenville Out 10 Nm-Coastal Waters From
Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
Gale Watch from this evening through Saturday morning for East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands.
&&
www.weather.gov/seattleNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.